Alert archive / Ohio / Flood Watches in 2011

Flood Watch 1, NWS Cleveland, OH

February 27, 2011Crawford County, Erie County, Pennsylvania; 28 counties in Ohio

NWS Cleveland, OH issued this flood watch at Feb 27, 2011, 3:42 AM EST for Crawford County, Erie County, Pennsylvania; 28 counties in Ohio. It took effect at Feb 28, 2011, 12:00 AM EST. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Feb 27, 2011, 3:42 AM EST (08:42 UTC)
In effect from
Feb 28, 2011, 12:00 AM EST
Expired
Feb 28, 2011, 3:00 PM EST
In force
15 hr
Issued by
NWS Cleveland, OH
Flood severity
None
All 30 counties

Ashland County, OH, Ashtabula County, OH, Crawford County, OH, Cuyahoga County, OH, Erie County, OH, Geauga County, OH, Hancock County, OH, Holmes County, OH, Huron County, OH, Knox County, OH, Lake County, OH, Lorain County, OH, Lucas County, OH, Mahoning County, OH, Marion County, OH, Medina County, OH, Morrow County, OH, Ottawa County, OH, Portage County, OH, Richland County, OH, Sandusky County, OH, Seneca County, OH, Stark County, OH, Summit County, OH, Trumbull County, OH, Wayne County, OH, Wood County, OH, Wyandot County, OH, Crawford County, PA, Erie County, PA

The radar

The Cleveland radar (KCLE), 34 km from the middle of the area, began a volume at 08:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 00:00Z, 8.7 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 00:00Z on 2011-02-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 00:00Z on 2011-02-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 373 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
961 m above ground
0-6 km bulk shear
90 kt
0-1 km storm-relative helicity
373 m²/s²
0-3 km storm-relative helicity
620 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

493 
WGUS61 KCLE 270842
FFACLE

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE CLEVELAND OH
342 AM EST SUN FEB 27 2011

...THE COMBINATION OF SNOWMELT AND RAINFALL MAY LEAD TO
FLOODING...

OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-272000-
/O.NEW.KCLE.FA.A.0001.110228T0500Z-110301T0000Z/
/00000.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-
ASHTABULA INLAND-HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-
TRUMBULL-WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-
MARION-MORROW-HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE-
SOUTHERN ERIE-CRAWFORD PA-
INCLUDING THE CITIES OF...TOLEDO...BOWLING GREEN...PORT CLINTON...
FREMONT...SANDUSKY...LORAIN...CLEVELAND...MENTOR...CHARDON...
JEFFERSON...FINDLAY...TIFFIN...NORWALK...MEDINA...AKRON...
RAVENNA...WARREN...UPPER SANDUSKY...CAREY...BUCYRUS...MANSFIELD...
ASHLAND...WOOSTER...CANTON...YOUNGSTOWN...MARION...MOUNT GILEAD...
MILLERSBURG...MOUNT VERNON...ASHTABULA...ERIE...EDINBORO...
MEADVILLE
342 AM EST SUN FEB 27 2011

...FLOOD WATCH IN EFFECT FROM LATE TONIGHT THROUGH MONDAY
EVENING...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A

* FLOOD WATCH FOR PORTIONS OF OHIO AND NORTHWEST PENNSYLVANIA...
 INCLUDING THE FOLLOWING AREAS...IN OHIO...ASHLAND...ASHTABULA 
 INLAND...ASHTABULA LAKESHORE...CRAWFORD...CUYAHOGA...ERIE OH...
 GEAUGA...HANCOCK...HOLMES...HURON...KNOX...LAKE...LORAIN...
 LUCAS...MAHONING...MARION...MEDINA...MORROW...OTTAWA...
 PORTAGE...RICHLAND...SANDUSKY...SENECA...STARK...SUMMIT...
 TRUMBULL...WAYNE...WOOD AND WYANDOT. IN NORTHWEST 
 PENNSYLVANIA...CRAWFORD PA...NORTHERN ERIE AND SOUTHERN ERIE.

* FROM LATE TONIGHT THROUGH MONDAY EVENING

* FORECAST RAINFALL AMOUNTS OF AN INCH TO AN INCH AND A QUARTER
  COMBINED WITH SNOWMELT WILL LIKELY CONTRIBUTE TO AT LEAST MINOR
  FLOODING OF FLOOD PRONE AREAS AND ALONG MANY AREA RIVERS.
  THUNDERSTORMS MAY PRODUCE LOCALIZED HEAVIER RAINFALL AND A POSE
  A RISK FOR RAPID FLOODING. DEPENDING ON THE AREAL COVERAGE AND
  AMOUNT OF HEAVIER RAINFALL...THE POTENTIAL EXISTS FOR MORE
  SIGNIFICANT FLOODING.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE
ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO
FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING
DEVELOP. STAY TUNED TO WEATHER RADIO OR OTHER RADIO AND TV
STATIONS FOR FURTHER DETAILS OR UPDATES

&&

$$

OUDEMAN
5 follow-up statements
924 
WGUS61 KCLE 271744
FFACLE

FLOOD WATCH
NATIONAL WEATHER SERVICE CLEVELAND OH
1244 PM EST SUN FEB 27 2011

...THE COMBINATION OF SNOW MELT AND RAINFALL MAY LEAD TO
FLOODING...

UNSEASONABLY WARM TEMPERATURES WILL CONTINUE TO MELT SNOW OVER
THE ENTIRE REGION TONIGHT AND MONDAY. MEANWHILE WIDESPREAD RAIN
AND SCATTERED THUNDERSTORMS WILL MOVE IN OVERNIGHT. THE HEAVIEST 
AMOUNTS OF PRECIPITATION WILL OCCUR IN AND AROUND ANY THUNDERSTORM 
WHERE UP TO THREE-QUARTERS OF AN INCH AND HOUR IS POSSIBLE. OTHER
LOCATIONS WILL SEE MUCH LIGHTER AMOUNTS OF RAIN...BUT RAPID SNOW
MELT WILL CONTINUE TO ENHANCE RUNOFF. THE COMBINATION OF MELTING
SNOW AND RAINFALL WILL BRING SHARP RISES TO MANY OF THE LOCAL
RIVERS AND STREAMS.


OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-280200-
/O.CON.KCLE.FA.A.0001.110228T0500Z-110301T0000Z/
/00000.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-
ASHTABULA INLAND-HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-
TRUMBULL-WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-
MARION-MORROW-HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE-
SOUTHERN ERIE-CRAWFORD PA-
INCLUDING THE CITIES OF...TOLEDO...BOWLING GREEN...PORT CLINTON...
FREMONT...SANDUSKY...LORAIN...CLEVELAND...MENTOR...CHARDON...
JEFFERSON...FINDLAY...TIFFIN...NORWALK...MEDINA...AKRON...
RAVENNA...WARREN...UPPER SANDUSKY...CAREY...BUCYRUS...MANSFIELD...
ASHLAND...WOOSTER...CANTON...YOUNGSTOWN...MARION...MOUNT GILEAD...
MILLERSBURG...MOUNT VERNON...ASHTABULA...ERIE...EDINBORO...
MEADVILLE
1244 PM EST SUN FEB 27 2011

...FLOOD WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH MONDAY
EVENING...

THE FLOOD WATCH CONTINUES FOR

* PORTIONS OF OHIO AND NORTHWEST PENNSYLVANIA...INCLUDING THE 
 FOLLOWING AREAS...IN OHIO...ASHLAND...ASHTABULA INLAND...
 ASHTABULA LAKESHORE...CRAWFORD...CUYAHOGA...ERIE OH...GEAUGA...
 HANCOCK...HOLMES...HURON...KNOX...LAKE...LORAIN...LUCAS...
 MAHONING...MARION...MEDINA...MORROW...OTTAWA...PORTAGE...
 RICHLAND...SANDUSKY...SENECA...STARK...SUMMIT...TRUMBULL...
 WAYNE...WOOD AND WYANDOT. IN NORTHWEST PENNSYLVANIA...CRAWFORD 
 PA...NORTHERN ERIE AND SOUTHERN ERIE.

* FROM LATE TONIGHT THROUGH MONDAY EVENING

* THE COMBINATION OF WARMING TEMPERATURES...SNOW MELT...AND
  WIDESPREAD RAINFALL WILL WILL RESULT IN AT LEAST MINOR FLOODING
  OF FLOOD PRONE AREAS AND ALONG MANY MAIN STEM RIVERS.
  THUNDERSTORMS MAY PRODUCE LOCALIZED HEAVIER RAINFALL AND A POSE
  A RISK FOR FLASH FLOODING. DEPENDING ON THE AREAL COVERAGE AND
  AMOUNT OF HEAVIER RAINFALL...THE POTENTIAL EXISTS FOR MORE
  SIGNIFICANT FLOODING.

* ALTHOUGH THE RAIN WILL COME TO AN END AROUND MIDDAY...SOME OF
  THE STREAMS AND RIVERS WILL NOT CREST UNTIL THE PREDAWN HOURS ON
  TUESDAY. STAY INFORMED AFTER THE RAINS END. THE FLOOD THREAT
  COULD BE DELAYED AND OCCUR AT A LATER TIME.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE
ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO
FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING
DEVELOP. STAY TUNED TO WEATHER RADIO OR OTHER RADIO AND TV
STATIONS FOR FURTHER DETAILS OR UPDATES

&&

$$
208 
WGUS61 KCLE 280137
FFACLE

FLOOD WATCH
NATIONAL WEATHER SERVICE CLEVELAND OH
837 PM EST SUN FEB 27 2011

...THE COMBINATION OF SNOW MELT AND RAINFALL WILL LIKELY LEAD TO
FLOODING...

A LOW PRESSURE SYSTEM WILL MOVE ACROSS NORTHERN OHIO AND NORTHWEST
PENNSYLVANIA MONDAY MORNING. WARM AIR AND MOISTURE FROM THE SOUTH
WILL BE DRAWN INTO THE AREA LEADING TO RAIN AND SNOW MELT.

OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-281100-
/O.CON.KCLE.FA.A.0001.110228T0500Z-110301T0000Z/
/00000.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-
ASHTABULA INLAND-HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-
TRUMBULL-WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-
MARION-MORROW-HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE-
SOUTHERN ERIE-CRAWFORD PA-
INCLUDING THE CITIES OF...TOLEDO...BOWLING GREEN...PORT CLINTON...
FREMONT...SANDUSKY...LORAIN...CLEVELAND...MENTOR...CHARDON...
JEFFERSON...FINDLAY...TIFFIN...NORWALK...MEDINA...AKRON...
RAVENNA...WARREN...UPPER SANDUSKY...CAREY...BUCYRUS...MANSFIELD...
ASHLAND...WOOSTER...CANTON...YOUNGSTOWN...MARION...MOUNT GILEAD...
MILLERSBURG...MOUNT VERNON...ASHTABULA...ERIE...EDINBORO...
MEADVILLE
837 PM EST SUN FEB 27 2011

...FLOOD WATCH REMAINS IN EFFECT FROM MIDNIGHT EST TONIGHT
THROUGH MONDAY EVENING...

THE FLOOD WATCH CONTINUES FOR

* PORTIONS OF OHIO AND NORTHWEST PENNSYLVANIA...INCLUDING THE 
 FOLLOWING AREAS...IN OHIO...ASHLAND...ASHTABULA INLAND...
 ASHTABULA LAKESHORE...CRAWFORD...CUYAHOGA...ERIE OH...GEAUGA...
 HANCOCK...HOLMES...HURON...KNOX...LAKE...LORAIN...LUCAS...
 MAHONING...MARION...MEDINA...MORROW...OTTAWA...PORTAGE...
 RICHLAND...SANDUSKY...SENECA...STARK...SUMMIT...TRUMBULL...
 WAYNE...WOOD AND WYANDOT. IN NORTHWEST PENNSYLVANIA...CRAWFORD 
 PA...NORTHERN ERIE AND SOUTHERN ERIE.

* FROM MIDNIGHT EST TONIGHT THROUGH MONDAY EVENING

* RAIN AND THUNDERSTORMS WILL MOVE ACROSS THE AREA OVERNIGHT AND
  MONDAY MORNING. THE COMBINATION OF RAIN AND MELTING SNOW WILL
  RESULT IN FLOODING. THE ACTUAL AMOUNT OF RAINFALL WILL BE THE
  DETERMINING FACTOR AS TO THE EXTENT OF THE FLOODING. AT THE VERY
  LEAST...MINOR FLOODING IS EXPECTED. IF WIDESPREAD HEAVY RAIN
  OCCURS THEN THE FLOODING COULD BECOME SIGNIFICANT. THUNDERSTORMS
  MAY PRODUCE LOCALIZED HEAVIER RAINFALL. POOR DRAINAGE AREAS AND
  DRAINAGE BLOCKED BY SNOW PILES COULD QUICKLY CAUSE LOCAL
  FLOODING. 

* ALTHOUGH THE RAIN WILL COME TO AN END FROM WEST TO EAST ON
  MONDAY...SOME OF THE STREAMS AND RIVERS WILL NOT CREST UNTIL
  TUESDAY. STAY INFORMED AFTER THE RAINS END. THE FLOOD THREAT
  COULD BE DELAYED AND OCCUR AT A LATER TIME.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE
ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO
FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING
DEVELOP. STAY TUNED TO WEATHER RADIO OR OTHER RADIO AND TV
STATIONS FOR FURTHER DETAILS OR UPDATES

&&

$$
353 
WGUS61 KCLE 280809
FFACLE

FLOOD WATCH
NATIONAL WEATHER SERVICE CLEVELAND OH
309 AM EST MON FEB 28 2011

...THE COMBINATION OF SNOW MELT AND RAINFALL WILL LIKELY LEAD TO
FLOODING...


OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-281615-
/O.CON.KCLE.FA.A.0001.000000T0000Z-110301T0000Z/
/00000.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-
ASHTABULA INLAND-HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-
TRUMBULL-WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-
MARION-MORROW-HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE-
SOUTHERN ERIE-CRAWFORD PA-
INCLUDING THE CITIES OF...TOLEDO...BOWLING GREEN...PORT CLINTON...
FREMONT...SANDUSKY...LORAIN...CLEVELAND...MENTOR...CHARDON...
JEFFERSON...FINDLAY...TIFFIN...NORWALK...MEDINA...AKRON...
RAVENNA...WARREN...UPPER SANDUSKY...CAREY...BUCYRUS...MANSFIELD...
ASHLAND...WOOSTER...CANTON...YOUNGSTOWN...MARION...MOUNT GILEAD...
MILLERSBURG...MOUNT VERNON...ASHTABULA...ERIE...EDINBORO...
MEADVILLE
309 AM EST MON FEB 28 2011

...FLOOD WATCH REMAINS IN EFFECT THROUGH THIS EVENING...

THE FLOOD WATCH CONTINUES FOR

* PORTIONS OF OHIO AND NORTHWEST PENNSYLVANIA...INCLUDING THE 
 FOLLOWING AREAS...IN OHIO...ASHLAND...ASHTABULA INLAND...
 ASHTABULA LAKESHORE...CRAWFORD...CUYAHOGA...ERIE OH...GEAUGA...
 HANCOCK...HOLMES...HURON...KNOX...LAKE...LORAIN...LUCAS...
 MAHONING...MARION...MEDINA...MORROW...OTTAWA...PORTAGE...
 RICHLAND...SANDUSKY...SENECA...STARK...SUMMIT...TRUMBULL...
 WAYNE...WOOD AND WYANDOT. IN NORTHWEST PENNSYLVANIA...CRAWFORD 
 PA...NORTHERN ERIE AND SOUTHERN ERIE.

* THROUGH THIS EVENING

* SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS THE AREA THIS MORNING.
  THE COMBINATION OF RAIN AND MELTING SNOW WILL LIKELY RESULT IN
  FLOODING. THE ACTUAL AMOUNT OF RAINFALL WILL BE THE DETERMINING
  FACTOR AS TO THE EXTENT OF THE FLOODING. AT THE VERY
  LEAST...MINOR FLOODING IS EXPECTED. IF WIDESPREAD HEAVY RAIN
  OCCURS THEN THE FLOODING COULD BECOME SIGNIFICANT. THUNDERSTORMS
  MAY PRODUCE LOCALIZED HEAVIER RAINFALL. POOR DRAINAGE AREAS AND
  DRAINAGE BLOCKED BY SNOW PILES COULD QUICKLY CAUSE LOCAL
  FLOODING.

* ALTHOUGH THE RAIN WILL COME TO AN END FROM WEST TO EAST
  TODAY...SOME OF THE STREAMS AND RIVERS WILL NOT CREST UNTIL
  TUESDAY. STAY INFORMED AFTER THE RAINS END. THE FLOOD THREAT
  COULD BE DELAYED AND OCCUR AT A LATER TIME.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE
ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO
FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING
DEVELOP. STAY TUNED TO WEATHER RADIO OR OTHER RADIO AND TV
STATIONS FOR FURTHER DETAILS OR UPDATES

&&

$$
832 
WGUS61 KCLE 281639
FFACLE

FLOOD WATCH
NATIONAL WEATHER SERVICE CLEVELAND OH
1139 AM EST MON FEB 28 2011

...THE COMBINATION OF SNOW MELT AND RAINFALL WILL LIKELY LEAD TO
FLOODING...

OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-010000-
/O.CON.KCLE.FA.A.0001.000000T0000Z-110301T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-
ASHTABULA INLAND-HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-
TRUMBULL-WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-
MARION-MORROW-HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE-
SOUTHERN ERIE-CRAWFORD PA-
INCLUDING THE CITIES OF...TOLEDO...BOWLING GREEN...PORT CLINTON...
FREMONT...SANDUSKY...LORAIN...CLEVELAND...MENTOR...CHARDON...
JEFFERSON...FINDLAY...TIFFIN...NORWALK...MEDINA...AKRON...
RAVENNA...WARREN...UPPER SANDUSKY...CAREY...BUCYRUS...MANSFIELD...
ASHLAND...WOOSTER...CANTON...YOUNGSTOWN...MARION...MOUNT GILEAD...
MILLERSBURG...MOUNT VERNON...ASHTABULA...ERIE...EDINBORO...
MEADVILLE
1139 AM EST MON FEB 28 2011

...FLOOD WATCH REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING...

THE FLOOD WATCH CONTINUES FOR

* PORTIONS OF OHIO AND NORTHWEST PENNSYLVANIA...INCLUDING THE 
 FOLLOWING AREAS...IN OHIO...ASHLAND...ASHTABULA INLAND...
 ASHTABULA LAKESHORE...CRAWFORD...CUYAHOGA...ERIE OH...GEAUGA...
 HANCOCK...HOLMES...HURON...KNOX...LAKE...LORAIN...LUCAS...
 MAHONING...MARION...MEDINA...MORROW...OTTAWA...PORTAGE...
 RICHLAND...SANDUSKY...SENECA...STARK...SUMMIT...TRUMBULL...
 WAYNE...WOOD AND WYANDOT. IN NORTHWEST PENNSYLVANIA...CRAWFORD 
 PA...NORTHERN ERIE AND SOUTHERN ERIE.

* UNTIL 7 PM EST THIS EVENING

* MUCH OF NORTHERN OHIO AND NORTHWEST PENNSYLVANIA PICKED UP
  BETWEEN ONE AND A HALF TO TWO INCHES OF RAIN OVERNIGHT WITH SOME
  LOCATION PICKING UP IN EXCESS OF TWO INCHES OF RAIN. THIS
  COMBINED WITH THE SNOW MELT HAS PUSHED MANY RIVERS AND CREEKS
  INTO FLOOD. 

* ALTHOUGH THE RAIN HAS ENDED...SOME OF THE STREAMS AND RIVERS
  WILL NOT CREST UNTIL TUESDAY. STAY INFORMED...THE FLOOD THREAT
  COULD BE DELAYED AND OCCUR AT A LATER TIME.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO
TAKE ACTION SHOULD FLOODING DEVELOP. STAY TUNED TO WEATHER RADIO
OR OTHER RADIO AND TV STATIONS FOR FURTHER DETAILS OR UPDATES

&&

$$
864 
WGUS61 KCLE 282000
FFACLE

FLOOD WATCH
NATIONAL WEATHER SERVICE CLEVELAND OH
300 PM EST MON FEB 28 2011


OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-282100-
/O.CAN.KCLE.FA.A.0001.000000T0000Z-110301T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-
ASHTABULA INLAND-HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-
TRUMBULL-WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-
MARION-MORROW-HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE-
SOUTHERN ERIE-CRAWFORD PA-
INCLUDING THE CITIES OF...TOLEDO...BOWLING GREEN...PORT CLINTON...
FREMONT...SANDUSKY...LORAIN...CLEVELAND...MENTOR...CHARDON...
JEFFERSON...FINDLAY...TIFFIN...NORWALK...MEDINA...AKRON...
RAVENNA...WARREN...UPPER SANDUSKY...CAREY...BUCYRUS...MANSFIELD...
ASHLAND...WOOSTER...CANTON...YOUNGSTOWN...MARION...MOUNT GILEAD...
MILLERSBURG...MOUNT VERNON...ASHTABULA...ERIE...EDINBORO...
MEADVILLE
300 PM EST MON FEB 28 2011

...FLOOD WATCH IS CANCELLED...

THE FLOOD WATCH FOR PORTIONS OF OHIO AND NORTHWEST PENNSYLVANIA
HAS BEEN CANCELLED. 

THE HEAVY RAIN THAT CAUSED MANY OF THE RIVERS AND CREEKS ACROSS
NORTHERN OHIO AND NORTHWEST PENNSYLVANIA TO FLOOD HAS COME TO AN
END. NO ADDITIONAL RAIN IS EXPECTED FOR THE NEXT SEVERAL DAYS.
HOWEVER...CAUTION MUST STILL USED AS IT MAY TAKE A DAY OR TWO FOR
THE FLOODED RIVERS AND CREEKS TO SUBSIDE.

$$

What forecasters said that day

The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this flood watch went out at Feb 26, 11:15 PM EST, 4 hours 27 minutes earlier.

Area forecast discussion, Feb 26, 11:15 PM EST, 4 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
1115 PM EST SAT FEB 26 2011

.SYNOPSIS...
A WEAK TROUGH OF LOW PRESSURE WILL CROSS THE EASTERN GREAT LAKES
TONIGHT. STRONG LOW PRESSURE FROM COLORADO WILL MOVE NORTHEAST AND TRACK
ACROSS THE LOWER GREAT LAKES EARLY MONDAY. A WARM SOUTH FLOW WILL
DEVELOP AHEAD OF THE LOW WITH THE POTENTIAL FOR SIGNIFICANT RAIN
AND THUNDERSTORMS. THE ASSOCIATED COLD FRONT WILL SWING ACROSS THE
AREA ON MONDAY BRINGING COLDER AIR BACK LATER MONDAY AND MONDAY
NIGHT.

&&

.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
NICE SHORT WAVE SLIDING EAST OF THE GREAT LAKES TONIGHT. MOST OF
THE LIGHT SNOW WITH THE SYSTEM IS SLIDING OFF TO THE EAST. WILL
CONTINUE TO MENTION LIGHT SNOW ACROSS NORTHWEST PENNSYLVANIA FOR A
WHILE TONIGHT WITH LOCALLY UP TO AN INCH OF SNOW. THERE SEEMS
LITTLE CHANCE THAT THE CLEARING AND SUBSIDENCE OVER THE UPPER
MIDWEST WILL MAKE IT TO THE AREA. IN FACT...WITH THE JET STREAM
ALMOST OVERHEAD AND THE WEAK SURFACE TROUGH SLIDING ACROSS THE
AREA...I WOULD NOT BE SURPRISED TO SEE A FEW MORE FLURRIES OR
PATCHES OF DRIZZLE OVERNIGHT. FREEZING DRIZZLE IS NOT OUT OF THE
QUESTION BUT WILL NOT MENTION IT SINCE THE ODDS ARE NOT VERY GOOD
AND TEMPERATURES WILL BE JUST MARGINALLY BELOW FREEZING AND ANY
PRECIPITATION WOULD BE VERY LIGHT. TEMPERATURES WILL BE NEARLY
STEADY OVERNIGHT.

&&

.SHORT TERM /6 AM SUNDAY MORNING THROUGH TUESDAY NIGHT/...
OVERALL KEPT SUNDAY DRY AND SEASONABLY MILD THOUGH CONTINUE WITH
SLIGHT CHANCE OF RAIN SOUTHWESTERN AREAS IN THE AFTERNOON. THEN A DEEP
LOW PRESSURE MOVES OUT OF THE SOUTHERN PLAIN SUNDAY NIGHT WITH
FIRST LOW MOVING TO NEAR THE WESTERN END OF LAKE ERIE MONDAY
MORNING AND THEN CONTINUES ON TO THE NORTHEAST. SECOND WEAK LOW OR
WAVE WILL MOVE THROUGH SOUTHERN OHIO/NRN KY IN THE AFTERNOON AS A
COLD FRONT MOVES THROUGH. THERE HAVE BEEN SOME SIGNIFICANT MODEL
DIFFERENCE WITH THE NEWER RUNS ESPECIALLY THE GFS TRYING TO BRING
THE INITIAL LOW AND COLD FRONT THROUGH FASTER. LEANED TOWARD THE
SREF WHICH WAS SOMEWHAT OF COMPROMISE BETWEEN THE FASTER GFS AND
SLOWER NAM. THE FASTER RUNS WOULD LIKELY BRING SOMEWHAT LESS QPF.
HOWEVER WIDESPREAD MODERATE TO HEAVY RAINS STILL EXPECTED SUNDAY
NIGHT INTO AT LEAST EARLY MONDAY AFTERNOON ALONG WITH POSSIBILITY
OF THUNDERSTORMS. WIDESPREAD THREE QUARTERS TO ONE AND QUARTER INCH
STILL SEEMS LIKELY. SNOW MELT AND THE MODERATE TO HEAVY RAINFALL WILL
CONTRIBUTE TO FLOODING CONCERNS. WILL LIKELY ISSUE FLOOD WATCH
WITH LATER FORECAST FOR MONDAY. MOISTURE PULLS OUT QUICKLY MONDAY
EVENING WITH HIGH PRESSURE BUILDING IN BY TUESDAY MORNING. WILL
HAVE CHANCE POPS EARLY MONDAY NIGHT FOR EASTERN AREAS AND AND ONLY
SLIGHT CHANCE POPS IN THE NORTHWEST. PRECIP WILL LIKELY END BEFORE
A CHANGE OVER TO SNOW COULD OCCUR.

&&

.LONG TERM /WEDNESDAY THROUGH SATURDAY/...
COLD FRONT SLIDES EAST OF THE AREA ON WEDNESDAY FOLLOWED BY HIGH
PRESSURE FROM THE WEST BY MID DAY THURSDAY. WARM FRONT IS PROGGED TO
LIFT NORTHEAST INTO THE AREA THURSDAY NIGHT INTO FRIDAY MORNING.
WARM AIR ADVECTION BEGINS TO TAKE PLACE DURING THE DAY. STATIONARY
FRONT SETS UP OVER THE FORECAST AREA FROM SOUTHWEST TO NORTHEAST AS
LOW PRESSURE TRACKS NORTHEAST ALONG THE BOUNDARY. DEPENDING ON WHERE
THIS BOUNDARY ENDS UP...THERE EXISTS FOR A POTENTIAL HEAVY LONG
DURATION RAIN EVENT FRIDAY INTO SATURDAY. WILL HAVE TO MONITOR THIS
SITUATION TO SEE HOW IT DEVELOPS OVER THE NEXT SEVERAL MODEL RUNS.
THE LOW IS EXPECTED TO MOVE EAST ACROSS THE SOUTH CENTRAL UNITED
STATES FORCING THE FRONT TO SHIFT EAST AND TRANSITION THE RAIN OVER
TO SNOW BY THE WEEKEND.

&&

.AVIATION /04Z SUNDAY THROUGH THURSDAY/...
LAST REMNANTS OF THE SNOW THAT MOVED ACROSS THE AREA THIS EVENING
NOW LIMITED TO NW PA AND WILL END SHORTLY. EXPECT WIDESPREAD MVFR
IN STRATUS AND FOG TO DEVELOP ACROSS THE AREA OVERNIGHT...WITH
AREAS OF IFR CIG AND VIS. DO NOT EXPECT WIDESPREAD VIS BLO 2SM AS
CLOUDS AND WINDS SHOULD LINGER THROUGH THE NIGHT.

OUTLOOK...NON-VFR THROUGH MONDAY NIGHT...RAINS SHOWERS WILL
DEVELOP SUNDAY NIGHT AND CONTINUE ON AND OFF THROUGH MONDAY NIGHT.
ISOLATED THUNDERSTORMS ARE NOT OUT OF THE QUESTION. VFR CONDITIONS
WILL RETURN TUESDAY AS HIGH PRESSURE MOVES OVER AREA.

&&

.MARINE...
WINDS ON THE LAKE ARE NOT EXPECTED TO GET OUT OF HAND THROUGH THIS
FORECAST PERIOD. GENERALLY LIGHT FLOW EXPECTED UNTIL ABOUT MONDAY
AND THEN NORTH TO NORTHEAST FLOW DEVELOPS OVER THE LAKE INTO
TUESDAY. FLOW DIMINISHES BY LATE TUESDAY MORNING AND REMAINS LIGHT
THROUGH THE DURATION OF THE PERIOD.

&&

.HYDROLOGY...
SNOWPACK WILL SET THE STAGE FOR FLOODING POTENTIAL MONDAY INTO
TUESDAY. STRONG LOW LVL JET AHEAD OF AN APPROACHING LOW PRES
SYSTEM WILL PULL SOME WARM GULF OF MEXICO MOISTURE INTO THE AREA
SUNDAY NIGHT INTO MON. AS IT ADVECTS INTO THE AREA LOOK FOR RAIN
TO BECOME WIDESPREAD ACROSS THE AREA OVERNIGHT SUNDAY. THE
CURRENT SNOW (AND ICE) PACK WILL MELT SIGNIFICANTLY DURING THAT
TIME...ADDING AROUND 1-2" OF RUNOFF. THE AMOUNT OF RAINFALL IS
STILL UNCERTAIN...BUT WITH HIGH MOISTURE CONTENT AND BEST DYNAMICS
MONDAY COULD SEE 1" WIDESPREAD WITH SOME AREAS AROUND 2" (IN
HEAVIER SHOWERS AND TRAINING). PW WILL BE WELL ABOVE NORMAL. THE
AREA WILL BE VULNERABLE TO RIVER FLOODING...AS WELL AS SMALL
STREAMS AND CREEKS. THE SIGNIFICANCE OF THE FLOODING WILL COME
DOWN TO THE DETAILS ON WHERE THE HEAVIEST RAINFALL FALLS AND WHAT
THE TOTAL SNOW PACK IS PRECEDING IT. THE FLOOD POTENTIAL IS HIGH
AND SOME SIGNIFICANT FLOODING IS POSSIBLE.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
PA...NONE.
MARINE...NONE.

&&

SYNOPSIS...KOSARIK
NEAR TERM...KOSARIK
SHORT TERM...RANDEL
LONG TERM...LOMBARDY
AVIATION...DJB
MARINE...LOMBARDY
HYDROLOGY...
Hazardous weather outlook, Feb 26, 4:56 AM EST, 22 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
456 AM EST SAT FEB 26 2011

OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-271000-
LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-
ASHTABULA INLAND-HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-
WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-
HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-
CRAWFORD PA-
456 AM EST SAT FEB 26 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL
OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

A STRONG STORM SYSTEM WILL MOVE ACROSS THE REGION SUNDAY NIGHT
INTO MONDAY AND BRING A PERIOD OF LOCALLY HEAVY RAIN. THE FLOODING
POTENTIAL IS HIGH. SNOW MELT RUNOFF AND RAINFALL COULD LEAD TO
SOME SIGNIFICANT FLOODING ALONG CREEKS...STREAMS...RIVERS...AND
LOW LYING AREAS. THUNDERSTORMS ARE ALSO POSSIBLE SUNDAY NIGHT INTO
MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

LEZ061-142>149-162>169-271000-
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-
ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-
456 AM EST SAT FEB 26 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

OUDEMAN

Nearby

Flood Watches in Ohio, 2011Flood Watches in Pennsylvania, 2011Every flood watch in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.